Thunderstorm Wind, Eagle
- When
- September 27, 3:15 PM MST to 3:23 PM MST
- Where
- Eagle County, (Ege)eagle
- Measured
- 74 kt (85 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.650, -106.833
As this airport is prone to strong winds, no damage was reported. A commercial airliner landed just seconds before the gust front blasted onto the airport runways.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
As this airport is prone to strong winds, no damage was reported. A commercial airliner landed just seconds before the gust front blasted onto the airport runways.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Sep 27, 1:37 PM MST, 1 hour 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 237 PM MDT TUE SEP 27 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY)... STRONG SOUTHWEST FLOW OVER THE FORECAST AREA THIS AFTERNOON AHEAD OF A TROUGH OVER THE GREAT BASIN. MOISTURE IS BEING ADVECTED OVER THE AREA WITH SHOWERS AND THUNDERSTORMS FAIRLY WIDESPREAD. STORMS ARE MOVING QUICKLY TO THE NORTHEAST, GENERALLY AROUND 40KTS. GOOD SHEAR ACROSS THE AREA BUT CLOUDS AND PRECIPITATION THAT HAS ALREADY OCCURRED APPEARS TO BE HOLDING DOWN INSTABILITY AND CONVECTIVE POTENTIAL, LIMITING THE SEVERE STORM POTENTIAL. THE TROUGH IS SHOWING SIGNS OF SPLITTING ON WATER VAPOR IMAGERY. THE NORTHERN ENERGY WILL PHASE WITH A TROUGH CURRENTLY OVER THE NORTHERN ROCKIES. THE SOUTHERN ENERGY IN THE TROUGH WILL LINGER OVER THE SOUTHERN GREAT BASIN AND NEAR THE FOUR CORNERS THE NEXT COUPLE OF DAYS AS A CUTOFF LOW. A LITTLE COOLER AND DRIER AIR WILL GRADUALLY SPREAD INTO THE NORTH LATE TONIGHT AND WEDNESDAY AS A BAROCLINIC ZONE MOVES ACROSS THE AREA...RESULTING IN DIMINISHING POPS ACROSS THE NORTH. SOUTHERN PORTION OF THE FORECAST AREA WILL REMAIN UNSETTLED AND MOIST WITH FAIRLY HIGH POPS. BEST JET DYNAMICS PROGGED ACROSS THE SOUTH TONIGHT. ALTHOUGH STORMS ARE MOVING QUICKLY AND WILL BE WEAKENING WITH SUNSET THIS EVENING... LOCALLY HEAVY RAINS WILL BE A THREAT THROUGH TONIGHT. HIGHEST PRECIPITATION AMOUNTS LIKELY TO OCCUR ACROSS SOUTHWEST FACING SLOPES THROUGH WHERE THE OROGRAPHIC COMPONENT WILL AID IN THE FORCING. LINDQUIST .LONG TERM (THURSDAY NIGHT THROUGH MONDAY)...STILL SOME UNCERTAINTY WITH TIMING AND POSITION OF CLOSED LOW. CURRENT MODELS MOVE IT FROM NORTH AZ TO THE FOUR CORNERS REGION BY 00Z FRIDAY AND THEN MOVING EAST TO KANSAS BY SAT AM. THIS WILL KEEP UNSETTLED WEATHER THROUGH THE END OF THE WEEK WITH FLAT RIDGE MOVING OVER THIS WEEKEND. THIS WILL ALLOW MORE SUNSHINE WITH BREEZY AFTERNOONS ON SUNDAY AND MONDAY. CURRENT FORECAST IN GOOD SHAPE SO ONLY MINOR ADJUSTMENTS MADE FOR THE EXTENDED. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && TL/DJC/JD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 600 AM MDT TUE SEP 27 2005 COZ001>014-017>023-UTZ022>025-027>029-281200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 600 AM MDT TUE SEP 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... STRONG THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EARLY EVENING WITH FREQUENT LIGHTNING...STRONG GUSTY WINDS AND SMALL HAIL. ISOLATED SEVERE THUNDERSTORMS MAY BE POSSIBLE WITH LARGE HAIL AND WIND GUSTS EXCEEDING 60 MPH. THUNDERSTORMS WILL WEAKEN OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY... FOR WEDNESDAY AND THURSDAY...A CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE. THESE STORMS WILL STILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FROM LATE AFTERNOON THROUGH EARLY EVENING.
The Grand Junction radar (KGJX), 135 km away, was scanning. The volume nearest the first event began at 22:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474330.